Alert archive / South Carolina / Frost Advisories in 2012
Frost Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Apr 12, 2012, 8:39 PM EDT for Jenkins County, Screven County, Georgia; 5 counties in South Carolina. It took effect at Apr 13, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 8:39 PM EDT (00:39 UTC)
- In effect from
- Apr 13, 2012, 3:00 AM EDT
- Expired
- Apr 13, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS72 KCHS 130039 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 839 PM EDT THU APR 12 2012 ...A LATE SEASON FROST POSSIBLE ACROSS FAR INTERIOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA EARLY FRIDAY... .CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS INTERIOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA EARLY FRIDAY MORNING. THIS WILL RESULT IN THE FORMATION OF PATCHY TO SCATTERED FROST ACROSS FAR INTERIOR AREAS. THIS LATE SEASON FROST WILL POSE A RISK TO FLOWERING PLANTS AND OTHER TENDER OUTDOOR VEGETATION. GAZ087-088-SCZ040-042>045-131030- /O.NEW.KCHS.FR.Y.0001.120413T0700Z-120413T1200Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 839 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * HAZARDS: PATCHY TO SCATTERED FROST WITH LOWS IN THE MID 30S. * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND NORTH OF A LINE FROM MILLEN TO NEWINGTON IN SOUTHEAST GEORGIA AND FROM ESTILL TO WALTERBORO...JEDBURG AND SHULERVILLE IN SOUTHEAST SOUTH CAROLINA. THIS INCLUDES COMMUNITIES SUCH AS ALLENDALE...HILLTONIA...HAMPTON...SMOAKS...SAINT GEORGE... MONCKS CORNER AND JAMESTOWN. * IMPACTS: THE FORMATION OF FROST MAY DAMAGE FLOWERING PLANTS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION. && $$
2 follow-up statements
194 WWUS72 KCHS 130748 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 348 AM EDT FRI APR 13 2012 GAZ087-088-SCZ040-042>045-131200- /O.CON.KCHS.FR.Y.0001.000000T0000Z-120413T1200Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 348 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * HAZARDS: PATCHY TO SCATTERED FROST WITH LOWS IN THE MID 30S. * LOCATIONS: THE RISK FOR SCATTERED FROST WILL BE GREATEST ALONG AND NORTH OF A LINE FROM MILLEN TO NEWINGTON IN SOUTHEAST GEORGIA AND FROM ESTILL TO WALTERBORO...JEDBURG AND SHULERVILLE IN SOUTHEAST SOUTH CAROLINA. THIS INCLUDES COMMUNITIES SUCH AS ALLENDALE...HILLTONIA...HAMPTON...SMOAKS... SAINT GEORGE...MONCKS CORNER AND JAMESTOWN. * IMPACTS: THE FORMATION OF FROST MAY DAMAGE FLOWERING PLANTS AND OTHER TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION. && $$
220 WWUS72 KCHS 131135 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 735 AM EDT FRI APR 13 2012 GAZ087-088-SCZ040-042>045-131245- /O.EXP.KCHS.FR.Y.0001.000000T0000Z-120413T1200Z/ JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER 735 AM EDT FRI APR 13 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... TEMPERATURES AROUND DAYBREAK IN COLDER INLAND AREAS WERE IN THE MID TO UPPER 30S...PATCHY TO SCATTERED AREAS OF FROST PROBABLE IN SOME LOCATIONS. TEMPERATURES SHOULD QUICKLY RISE INTO THE 50S AND 60S BY MID MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Apr 12, 6:43 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 12, 6:43 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 643 PM EDT THU APR 12 2012 ...ANOTHER RISK FOR FROST WELL INLAND FRIDAY MORNING... .SYNOPSIS... COOL AND DRY HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH FRIDAY. OVER THE WEEKEND...HIGH PRESSURE WILL MOVE OFF THE SOUTHEAST COAST AND REMAIN THERE THROUGH EARLY NEXT WEEK. A COLD FRONT MAY APPROACH FROM THE WEST BY THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE PRIMARY FORECAST CONCERN FOR TONIGHT ONCE AGAIN CENTERS AROUND THE RISK FOR FROST. CLEAR SKIES AND CALM WINDS WILL ALLOW SOLID RADIATIONAL CONDITIONS TO SETUP THIS EVENING WITH TEMPERATURES LIKELY FALLING QUICKLY AFTER SUNSET. GUIDANCE SUPPORTS MID 30S WELL INLAND TONIGHT WITH EVEN A FEW SPOTS POSSIBLY DROPPING INTO THE LOWER 30S PRIOR TO SUNRISE. THERE WILL CERTAINLY BE A RISK FOR AT LEAST PATCHY FROST ALONG AND NORTH OF A MILLEN-SYLVANIA- HAMPTON-WALTERBORO-JEDBURG-SHULERVILLE LINE EXCLUDING AREAS ADJACENT TO LAKES MARION AND MOULTRIE...BUT THE MAIN QUESTION IS WHETHER THERE WILL BE SUFFICIENT LOW-LEVEL MOISTURE IN PLACE TO SUPPORT A HIGHER FROST COVERAGE. INCOMING 18Z GUIDANCE SUGGESTS THE RISK FOR FROST WILL BE HIGHER THAN LAST NIGHT WITH LIGHTER WIND FIELDS IN PLACE...SO WE CONTINUE TO ASSESS THE NEED FOR A FROST ADVISORY. REPORTS FROM WFOS COLUMBIA AND WILMINGTON INDICATE FROST WAS REPORTED IN PARTS OF THE MIDLANDS AND PEE DEE--EVEN AS FAR SOUTH AS KINGSTREE. IF DEWPOINT TRENDS CONTINUE...WE WILL LIKELY HOIST A FROST ADVISORY FOR THE COUNTIES BORDERING THE CSRA AND MIDLANDS OVER THE NEXT FEW HOURS. FOR THE EARLY EVENING UPDATE..ONLY MINOR CHANGES WERE MADE TO OUR GRIDDED AND TEXT FORECASTS...MAINLY TO ACCOUNT FOR CURRENT CONDITIONS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY AND FRIDAY NIGHT...A MID LEVEL VORTMAX/SHORTWAVE TROUGH WILL PASS JUST N/NE OF THE REGION AND WILL PUSH OFFSHORE. THEN...THE HIGH AMPLITUDE MID/UPPER LEVEL RIDGE WILL DRIFT ACROSS THE MS VALLEY AND INTO THE EASTERN CONUS. AS IT DOES...SURFACE HIGH PRESSURE WILL SINK SOUTHWARD ACROSS THE MID ATLANTIC AND SETTLE IN ACROSS THE EASTERN CAROLINAS. WITH DEEP LAYER DRY AIR IN PLACE...SKIES WILL BE CLEAR TO MOSTLY CLEAR ACROSS THE FORECAST AREA. LOW LEVEL THICKNESSES BEGIN TO REBOUND AND SUPPORT HIGHS 70 TO 75F. ONSHORE EASTERLY FLOW THROUGH THE DAY SHOULD HELP TO HOLD TEMPS DOWN A BIT...ESPECIALLY ALONG AND NEAR THE COAST. OVERNIGHT...LOWS WILL FALL INTO THE LOW 40S FAR INLAND WITH UPPER 40S TO NEAR 50 CLOSE TO THE COAST. SATURDAY THROUGH SUNDAY WILL FEATURE A WARMING TREND. SURFACE HIGH WILL SHIFT INTO THE WESTERN ATLANTIC...AND THE UPPER RIDGE WILL STRENGTHEN THROUGH THE WEEKEND. RISING HEIGHTS ALOFT AND WARM ADVECTION/INCREASING LOW LEVEL THICKNESS WILL SUPPORT HIGH TEMPS IN THE MID TO UPPER 70S SATURDAY...AND IN THE LOWER TO MID 80S SUNDAY. THE LOW LEVEL FLOW WILL TURN TO THE SE ON SATURDAY AND WILL THEN BECOME INCREASINGLY SOUTHERLY BY SUNDAY. AS WINDS TURN TOWARD THE SOUTH...SMOKE PRODUCED BY THE COUNTY LINE FIRE NEAR THE FL/GA BORDER COULD SPREAD INTO THE FORECAST AREA THIS WEEKEND...ESPECIALLY SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... OVERALL AGREEMENT IN THE LONG TERM FORECAST CONTINUES TO BE GOOD. THE DEEP UPPER RIDGE WILL PERSIST ALONG THE SOUTHEAST COAST THROUGH TUESDAY MORNING AS A UPPER TROF MOVES INTO THE CENTRAL PLAINS. THIS TROF WILL GRADUALLY ERODE AWAY THE RIDGE ON TUESDAY AND WILL APPROACH THE FORECAST AREA FROM THE WEST BY WEDNESDAY MORNING. THE TROF IS EXPECTED TO CROSS THE AREA WEDNESDAY/WEDNESDAY NIGHT WITH POTENTIAL FOR A FEW OTHER SHORTWAVES TO MOVE THROUGH THE END OF THE PERIOD. AT THE SURFACE...THE HIGH WILL PERSIST JUST TO THE EAST OF THE AREA AS A DEVELOPING COLD FRONT MOVES ACROSS THE DEEP SOUTH INTO TUESDAY. THIS FRONT IS EXPECTED TO PRIMARILY AFFECT THE AREA WEDNESDAY AND WEDNESDAY NIGHT AFTER WHICH IT WILL MOVE OFFSHORE. I HAVE MAINTAINED THE CURRENT POPS WHICH FEATURE CHANCE POPS FOR WEDNESDAY AND THEN DECREASE FROM WEST TO EAST THROUGH THURSDAY. TEMPS WILL BE QUITE WARM EARLY IN THE WEEK UNDER THE INFLUENCE OF THE STRONG RIDGE. MID TO UPPER 80S ARE LIKELY MONDAY AND TUESDAY. CLOUDS AND PRECIP ASSOCIATED WITH THE FRONT WILL MODERATE TEMPS DOWNWARD FOR WEDNESDAY...THROUGH STILL ABOVE NORMAL THROUGH THE END OF THE FORECAST. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR FOR THE NEXT 24 HOURS. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS. && .MARINE... LATEST OBSERVATIONS SHOW WINDS OF 15 TO 20 KTS OVER THE OFFSHORE GA WATERS WITH SEAS OF 4 TO 5 FT. THESE CONDITIONS WILL GRADUALLY DECREASE THROUGH SUNSET. WINDS OF 15 KTS OR LESS AND SEAS OF 4 FT OR LESS WERE OBSERVED ELSE WHERE. BY TONIGHT...HIGH PRESSURE OVER THE REGION WILL PRODUCE LIGHT NE WINDS OF GENERALLY 10 KTS OR LESS AND SEAS 3 FT OR LESS. FRIDAY THROUGH MONDAY...WINDS/SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. HIGH PRESSURE AT THE SURFACE WILL PASS OVER THE EASTERN CAROLINAS FRIDAY THEN WILL PUSH OFFSHORE INTO THE WESTERN ATLANTIC SATURDAY THROUGH EARLY NEXT WEEK. UNDER A WEAK PRESSURE PATTERN...THE SEA BREEZE CIRCULATION WILL DOMINATE FRIDAY. THEN...UNDER THE WESTERN PERIPHERY OF THE ATLANTIC HIGH WINDS WILL VEER TO THE SOUTHEAST SATURDAY THEN TO THE SOUTH SUNDAY THROUGH MONDAY. THROUGH THE PERIOD...WINDS WILL GENERALLY REMAIN 15 KT OR LESS...AND SEAS WILL REMAIN 2 TO 4 FT. TUESDAY...SOUTH WINDS WILL INCREASE AND SEAS WILL BUILD AHEAD OF AN APPROACHING COLD FRONT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...SPR LONG TERM...BSH AVIATION... MARINE...
Hazardous weather outlook, Apr 12, 3:33 AM EDT, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 333 AM EDT THU APR 12 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-130745- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 333 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in South Carolina, 2012Frost Advisories in Georgia, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.